MAUDE Adverse Event Report: HU-FRIEDY MFG. CO. LLC AFTER FIVE; SCALER, ULTRASONIC

HU-FRIEDY MFG. CO. LLC AFTER FIVE; SCALER, ULTRASONIC
Model Number UI30SDL
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 04/16/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Weight, ethnicity, and race: patient weight, ethnicity, and race unknown.Other relevant history: no relevant history.Implant date, explant date: the device is not implanted.Concomitant medical products and therapy dates: no known concomitant medical products and therapy dates.
 
Event or Problem Description
A dental hygienist was performing perio maintenance when an instrument tip broke in the patients mouth and was ingested.The patient was advised to go to the hospital where images were taken.The tip was found in the descending colon but, no signs of perforation.The surgical team decided not to operate and wait for the tip to pass.

Brand Name
AFTER FIVE
Common Device Name
SCALER, ULTRASONIC
Manufacturer (Section D)
HU-FRIEDY MFG. CO. LLC
3232 n rockwell st
chicago IL 60618
MDR Report Key8605797
Report Number1416605-2019-00009
Device Sequence Number2935238
Product Code ELC
UDI-Device Identifier10889950075644
UDI-Public(01)10889950075644(10)0123
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K012060
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 05/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberUI30SDL
Device Catalogue NumberUI30SDL
Device Lot Number02/17
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/23/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/17/2019
Initial Report FDA Received Date05/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age65 YR